News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Tapering off multiple medications


 dvskitten - Tue Jun 30, 2009 9:43 am

I am currently tapering off Klonopin (clonazepam) without any really bad side effects. Was taking 1 mg, and now down to about 0.36 mg (cut down myself). However, I also started weaning off Zoloft 50 mg a few days ago and had a really horrible night of sleep with strange dreams and auditory hallucinations last night. Today I feel rather dizzy with slight vertigo. Should I wean off one at a time? If so, which one is better to wean off first. What’s a good tapering schedule for Zoloft? With the Klonopin, I’ve been tapering off ¼ of a pill every 7 days and that seems to be working for me. I also started acupunture, on fourth session, which is why I decided to wean off the meds. I cannot tolerate psychiatric drugs very well as they cause more anxiety/insomnia.
 Faye Lang, RN, MSW - Fri Jul 23, 2010 9:38 pm

Hello dvskitten,

I apologize that this response is so late. I'll provide some information and hope that it might be useful to you, and to any others who may read your post.

It is never a good idea to titrate off medication without the direction and supervision of a doctor. Most doctors prefer to decrease only one medication at a time, so that if there are undesired effects of the decrease, he or she would know what medication dosage to adjust or replace. General guidelines are to decrease the medication according to the person's tolerance, which is usually over a period of 2 to 4 weeks for most medications. There are many medications that a doctor may use, so if one isn't effective or has negative effects, another may be used successfully. Finding the best medication or combination of medications can be a matter of trial and error, in order to best meet the individual patient's tolerance.

Good luck to all.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here